MAUDE Adverse Event Report: CONMED CORPORATION 2.0MM STERLING CUDA MICROBLADE; ATHROSCOPIC SHAVER BLADE

CONMED CORPORATION 2.0MM STERLING CUDA MICROBLADE; ATHROSCOPIC SHAVER BLADE
Catalog Number C9950
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint is confirmed.Evaluation confirmed the reported problem and found the inner tube broken off at the tip.Broken blade was not returned for the evaluation and is approximately 0.112 inches.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been 1 complaint regarding 1 device for this device family and failure mode.During the same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following; not to apply excessive loading on the shaver blade or bur.Cutting performance is not increased with force.Excessive force or using shaver blades or burs as a lever can cause damage to the device in including permanent deformation, shedding of metal (wear), motor seizure and overheating.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported the c9950, 2.0mm sterling cuda shaver blade, broke during an arthroscopic hand procedure on (b)(6) 2018.The tip broke off during use and the bur tip was retrieved.There was no patient injury and no reported delay.The surgery was completed as planned.This report is being raised on the basis of device malfunction with potential for injury upon reoccurrence.

Brand Name
2.0MM STERLING CUDA MICROBLADE
Common Device Name
ATHROSCOPIC SHAVER BLADE
Manufacturer (Section D)
CONMED CORPORATION
11311 concept boulevard
largo FL 33773
MDR Report Key8338896
Report Number1017294-2019-00015
Device Sequence Number16701537
Product Code GFA
UDI-Device Identifier10845854017548
UDI-Public(01)10845854017548(17)230611(10)938012
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/11/2023
Device Catalogue NumberC9950
Device Lot Number938012
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2019
Initial Report FDA Received Date02/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1